Hail, Fannin
- When
- June 28, 6:00 PM EST to 6:02 PM EST
- Where
- Fannin County, Blue Ridge
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 34.870, -84.320
The public observed penny-sized hail.
, weak short waves in northwest flow aloft and a very warm, moist, unstable air mass allowed for strong thunderstorms to develop during the afternoon once again. One of these briefly became severe in Fannin county.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FFC wrote it up.
While high pressure aloft was firmly anchored over the southeastern U.S., weak short waves in northwest flow aloft and a very warm, moist, unstable air mass allowed for strong thunderstorms to develop during the afternoon once again. One of these briefly became severe in Fannin county.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jun 28, 5:30 PM EST, 30 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 630 PM EDT THU JUN 28 2007 .SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/... MODELS CONTINUE TO SHOW UPPER RIDGE FLATTENING OUT AND GETTING SUPPRESSED SOUTHWARD DURING THE PERIOD AS THE UPPER TROUGH DEEPENS FROM THE NEW ENGLAND REGION. ISOLATED/SCATTERED TSTORMS AFFECTING MAINLY NORTH SECTIONS SO FAR THIS AFTERNOON. WILL BROAD BRUSH MUCH OF THE COUNTY WARNING AREA WITH SLIGHT CHANCE POPS THIS EVENING WITH SEA BREEZE POSSIBLY AFFECTING SOUTHEAST PORTION AND WEAK LEE SIDE TROUGH AIDING IN PRECIP DEVELOPMENT OVER THE NORTH. COLD FRONT LOOKS TO PUSH INTO THE TENNESSEE VALLEY REGION FRIDAY WITH INDICATIONS OF WEAK TROUGHING ALONG THE SOUTHERN APPALACHIANS. WILL CONTINUE PREVIOUS FORECAST TREND WITH CHANCE POPS NORTH (BEST CHANCE EXTREME NORTH)...AND SLIGHT CHANCE ELSEWHERE. BOUNDARY APPEARS TO MEANDER ACROSS THE TENNESSEE VALLEY FRIDAY NIGHT INTO EARLY SATURDAY...BEFORE FINALLY PUSHING INTO NORTH GEORGIA SATURDAY AFTERNOON/EVENING TIME FRAME. PLAN TO GO WITH GOOD CHANCE POPS FOR MUCH OF OUR AREA SATURDAY AFTERNOON/SATURDAY NIGHT. SEVERE THREAT NOT THAT GREAT FRIDAY...THOUGH SOME STORMS MAY BE STRONG WITH MODEL CAPES APPROACHING 1500. MAY GET INTO BETTER CHANCES FOR ISOLATED SEVERE STORMS SATURDAY WITH FRONT GETTING INTO THE AREA AND MODEL CAPES 2000 TO 2500. TEMPERATURES LARGELY DEPENDENT ON CLOUD AND PRECIP COVERAGE. HOWEVER...MODEL MOS NUMBERS CLOSE AND WILL NOT STRAY FAR. .LONG TERM /SUNDAY THROUGH THURSDAY/... LATEST GFS RUN SHOWS BOUNDARY SOMEWHERE ACROSS NORTHCENTRAL GEORGIA EARLY SUNDAY...DRIFTING INTO SOUTH GEORGIA BY DAYS END. REMNANTS OF BOUNDARY THEN APPEAR TO MEANDER NEAR THE GA-FL BORDER INTO MONDAY...BEFORE DRIFTING FARTHER SOUTH INTO NORTH FLORIDA TUESDAY...AS HIGH PRESSURE BUILDS ALONG THE SOUTHEAST COAST. SOME DRIER AIR ADVECTS INTO THE STATE BEHIND THE FRONT...BUT WITH REMNANTS OF BOUNDARY CLOSE BY AND MODELS SHOWING SOME POOLING OF LOW LEVEL MOISTURE DUE TO EAST-SOUTHEAST FLOW...CURRENT FORECAST OF SLIGHT CHANCE POPS WARRANTED. && .AVIATION...CONVECTION MAINLY CONCENTRATED IN NORTHWEST ZONES...IN VICINITY OF SOME LOW LEVEL CONVERGENCE. THUNDERSTORMS SHOULD DISSIPATE WITH LOSS OF HEATING. WILL WATCH RADAR TO SEE IF VCTS IS NEEDED IN TAF SITES. SHOULD HAVE PATCHES OF MID/HIGH CLOUDS OVERNIGHT...WITH CUMULUS DEVELOPING AROUND 4 TO 5THSD FT AFTER 14Z. WINDS SOUTHEAST LESS THAN 10KT BECOMING LIGHT AND VARIABLE AFTER 00Z. VISIBILITY UNRESTRICTED EXCEPT LOCAL AREAS 3 TO 5SM IN FOG OR HAZE AFTER 06Z. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 70 93 69 90 68 / 20 30 30 50 50 ATLANTA 73 91 72 90 71 / 20 30 30 50 50 BLAIRSVILLE 65 84 64 82 62 / 30 30 30 50 50 CARTERSVILLE 66 92 67 89 67 / 30 30 30 50 50 COLUMBUS 73 94 74 91 73 / 20 20 20 40 40 GAINESVILLE 71 90 70 89 67 / 20 30 30 50 50 MACON 70 93 71 91 72 / 20 20 20 40 40 ROME 70 92 70 89 68 / 30 30 30 50 50 PEACHTREE CITY 67 91 68 90 67 / 20 30 30 50 50 VIDALIA 72 92 72 91 74 / 20 20 20 40 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 49/41
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 625 AM EDT THU JUN 28 2007 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-291030- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 625 AM EDT THU JUN 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING ACROSS NORTH GEORGIA...WITH MORE ISOLATED ACTIVITY POSSIBLE OVER CENTRAL PORTIONS OF THE STATE. .SYNOPSIS... A RIDGE OF HIGH PRESSURE WILL SLOWLY BREAK DOWN THROUGH THIS MORNING AS A COLD FRONT OVER THE OHIO VALLEY THIS MORNING MOVES INTO THE TENNESSEE VALLEY BY AFTERNOON. THE APPROACH OF THIS FRONT AND A FORMING LEE TROUGH WILL PROVIDE LIFT FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND EVENING. .PRIMARY HAZARDS... LIGHTNING WILL BE THE PRIMARY HAZARD WITH ANY THUNDERSTORMS THAT DEVELOP THIS AFTERNOON AND EVENING. .DISCUSSION... MODERATE INSTABILITY WILL BE PRESENT BY THIS AFTERNOON WITH CAPE VALUES AROUND 1500 ACROSS MUCH OF NORTH AND CENTRAL GEORGIA...AND UP TO 2000 OVER THE NORTH GEORGIA MOUNTAINS. INITIAL THUNDERSTORM DEVELOPMENT SHOULD OCCUR OVER THE MOUNTAINS OF NORTH GEORGIA EARLY THIS AFTERNOON...WITH AT LEAST ISOLATED THUNDERSTORMS CONTINUING ACROSS NORTH AND CENTRAL GEORGIA INTO THE EVENING. IN ADDITION TO FREQUENT LIGHTNING...A FEW STORMS MAY ALSO HAVE GUSTY WINDS AND SMALL HAIL GIVEN THE DEGREE OF INSTABILITY PRESENT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A GOOD CHANCE OF THUNDERSTORMS...A FEW POSSIBLY STRONG..ON FRIDAY AND SATURDAY. A SLIGHT CHANCE OF THUNDERSTORMS EXISTS EACH DAY SUNDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. HANDEL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 341 PM EDT THU JUN 28 2007 GAZ019-020-030-282015- 341 PM EDT THU JUN 28 2007 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN POLK...BARTOW AND FLOYD COUNTIES UNTIL 415 PM EDT... AT 338 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM AROUND EUHARLEE TO ESOM HILL...THESE THUNDERSTORMS WERE NEARLY STATIONARY. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH ACROSS POLK... BARTOW AND FLOYD COUNTIES THROUGH 415 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CASSVILLE...WHITE...TAYLORSVILLE... KINGSTON...EUHARLEE...VAN WERT...STILESBORO...FISH CREEK... ROCKMART...LINDALE AND ARAGON. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 445 PM EDT THU JUN 28 2007 GAZ012-019-282130- 445 PM EDT THU JUN 28 2007 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN FLOYD AND GORDON COUNTIES UNTIL 530 PM EDT... AT 443 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SCATTERED STRONG THUNDERSTORMS FROM REDBUD TO ROME...MOVING NORTH AT 10 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS PORTIONS OF FLOYD AND GORDON COUNTIES THROUGH 530 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE SONORAVILLE...PINSON...FARMVILLE...BLACKWOOD...SHANNON...ROME ...RANGER...FAIRMOUNT.. .PLAINVILLE...REDBUD...AUDUBON...CALHOUN...OOSTANAULA AND ARMUCHEE. HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 529 PM EDT THU JUN 28 2007 GAZ005-282200- 529 PM EDT THU JUN 28 2007 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN MURRAY COUNTY UNTIL 600 PM EDT... AT 526 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR HOLLEY...MOVING NORTH AT 10 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS MURRAY COUNTY THROUGH 600 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE CARTERS...HOLLEY...RAMHURST...FORT MOUNTAIN STATE PARK...ETON AND CHATSWORTH. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 542 PM EDT THU JUN 28 2007 GAZ002-282200- 542 PM EDT THU JUN 28 2007 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN WALKER COUNTY UNTIL 600 PM EDT... AT 538 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES SOUTH OF VILLNOW...MOVING NORTH AT 10 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS SOUTHERN WALKER COUNTY THROUGH 600 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE VILLNOW AND NAOMI. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 601 PM EDT THU JUN 28 2007 GAZ004-005-282230- 601 PM EDT THU JUN 28 2007 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN WHITFIELD AND MURRAY COUNTIES UNTIL 630 PM EDT... AT 600 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 7 MILES WEST OF TILTON TO 3 MILES SOUTHWEST OF CHATSWORTH TO RAMHURST...MOVING NORTH AT 10 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS PORTIONS OF WHITFIELD AND MURRAY COUNTIES THROUGH 630 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE RAMHURST...FORT MOUNTAIN STATE PARK...CHATSWORTH...SUMAC...ROCKY FACE...DAWNVILLE...ETON AND DALTON. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 633 PM EDT THU JUN 28 2007 GAZ006-007-282300- 633 PM EDT THU JUN 28 2007 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN NORTHEAST GILMER AND FANNIN COUNTIES UNTIL 700 PM EDT... AT 629 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CHERRY LOG...MOVING NORTH AT 5 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS NORTHEAST GILMER AND FANNIN COUNTIES THROUGH 700 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE PISGAH...DIAL...CHERRY LOG...LOVING...HURST...EPWORTH...MORGANTON...MINERAL BLUFF...MCCAYSVILLE AND BLUE RIDGE. HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
The Northeast Alabama radar (KHTX), 161 km away, was scanning. The volume nearest the first event began at 23:01 UTC.
1 hail, 1 thunderstorm wind, 1 lightning. Local standard time, as filed.
The public observed penny-sized hail.
A storm spotter reported that three trees were blown down in the Friendship area northwest of Cumming.
The Gwinnett Daily Post reported that lightning struck the dryer vent of a home on Round Stone Drive. Minor damage resulted to the vent and exterior wall. Lightning also struck another home on Estes Park Drive. The lightning struck the roof peak and started a fire in the attic.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2007Every state in 2007This day in weather historyWarnings in Georgia, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 43168, 46305, 45624.